MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It is reported needle through shield.Event description: material#: 305109.Batch#: 3179204.Went to clean up after a procedure and grabbed the capped needle which was exposed/pierced through the cap causing a needle stick.Additional information: patient had to be called back into the office to have labs drawn, clinician had to also have labs drawn.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported that the customer grasped a recapped needle that had pierced through its protective cap.To support the investigation, three photographs were submitted and reviewed by the quality team.The images depict a needle with its plastic shield assembled onto a syringe, with the needle tip visibly protruding through the shield.No additional defects or abnormalities were observed.It is possible that the product was not used as intended, as recapping needles is not recommended practice.A device history record (dhr) review was conducted for material number 305109, lot 3179204.The review did not identify any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the investigation and photographic evidence, the reported condition has been confirmed.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22921545
Report Number1911916-2025-00623
Device Sequence Number9235782
Product Code FMI
UDI-Device Identifier00382903051090
UDI-Public(01)00382903051090(17)280831(10)3179204
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number3179204
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown